Alert archive / Iowa / Special Weather Statements in 2015

Special Weather Statement, NWS Des Moines, IA

August 9, 2015Cass County, Iowa

NWS Des Moines, IA issued this special weather statement at Aug 9, 2015, 12:39 AM CDT for Cass County, Iowa. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2015, 12:39 AM CDT (05:39 UTC)
Expired
Aug 9, 2015, 1:45 AM CDT
In force
66 min
Issued by
NWS Des Moines, IA

County Cass County, IA

The radar

The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS83 KDMX 090539
SPSDMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT SUN AUG 9 2015
 
IAZ070-081-090645-
CASS IA-ADAMS IA-
1239 AM CDT SUN AUG 9 2015

...THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...

AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF ELLIOTT...OR 15 MILES SOUTH OF ATLANTIC...MOVING
EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRISWOLD...LAKE ICARIA...MASSENA...CUMBERLAND...CARBON...GRISWOLD
PARK AND LAKE ICARIA STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4128 9516 4133 9470 4116 9470 4116 9469
      4104 9469 4106 9493 4116 9493 4116 9516
TIME...MOT...LOC 0539Z 269DEG 19KT 4118 9509 

$$

AWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:45 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Aug 8, 6:45 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT SAT AUG 8 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 342 PM CDT SAT AUG 8 2015

A COUPLE AREAS OF CONCERN THROUGH TONIGHT. FIRST...A SURFACE LOW
HAS BEEN SLOWLY DEVELOPING AND MOVING INTO NORTH CENTRAL KANSAS
THIS AFTERNOON...WITH AN EFFECTIVE WARM FRONT/REMNANT OUTFLOW
BOUNDARIES FROM MORNING CONVECTION EXTENDING TO NEAR THE
IOWA/MISSOURI BORDER. THERE IS A STOUT CAP IN PLACE...BUT IF
CONVECTIVE TEMPERATURES ARE REACHED AND STORMS INITIATE ACROSS
NORTHEAST KANSAS/SOUTHEAST NEBRASKA THEY WOULD MOVE EASTWARD NEAR
OUR SOUTHERN BORDER WITH A DISTINCT SEVERE WEATHER THREAT GIVEN
THE AMOUNT OF INSTABILITY AND LOW LEVEL SHEAR THAT WOULD BE
PRESENT. HAVE MAINTAINED MID RANGE POPS ALONG OUR SOUTHERN BORDER
THIS EVENING...BUT HELD OFF ON SEVERE WORDING FOR NOW GIVEN THE
CONDITIONAL NATURE OF THE THREAT.

IN WAKE OF ANY EVENING CONVECTION THAT OCCURS...OR DOESNT...A
FAIRLY STRONG LOW LEVEL JET DEVELOPING AFTER SUNSET WILL PROVIDE
THE IMPETUS FOR EVEN MORE LIKELY THUNDERSTORM DEVELOPMENT
OVERNIGHT. THERE WILL REMAIN A SEVERE WEATHER THREAT IN THE FORM
OF HAIL AND WIND DURING THIS TIME...BUT THE BIGGER CONCERN WILL BE
FOR HEAVY RAIN AND FLASH FLOODING. PWAT VALUES ARE VERY
HIGH...WARM CLOUD DEPTHS WILL BE NEARLY 15 KFT...AND THE LINGERING
OUTFLOW BOUNDARIES NEAR THE IA/MO BORDER WILL PROVIDE A FOCUS FOR
POTENTIALLY BACKBUILDING/REDEVELOPING ROUNDS OF STORMS ACROSS
SOUTHERN IOWA. GIVEN THAT ANTECEDENT CONDITIONS ARE FAVORABLE FOR
FLASH FLOODING IN THAT PART OF THE STATE...GIVEN RECENT
RAINFALLS...AND THE VERY FAVORABLE ATMOSPHERIC PARAMETERS
APPARENT...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST AREAS FROM
I-80 SOUTHWARD OVERNIGHT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 342 PM CDT SAT AUG 8 2015

OVERALL ACTIVE LONG TERM PERIOD IN THE NEARER TERM...WITH
CONDITIONS DRYING OUT FOR THE MID/LONG RANGE. AREA OF LOW
PRESSURE ACROSS KS TO SLOWLY SINK SOUTHEASTWARD INTO SUNDAY...WITH
THE FRONTAL BOUNDARY REMAINING IN PLACE FROM WEST TO EAST ACROSS
THE SOUTHERN CWA. SOME LINGERING STORMS MAY BE PRESENT IN THE FAR
SOUTHEAST IN THE MORNING...AND DEPENDING ON WHERE THE BOUNDARY
SETS UP AGAIN FOR SUNDAY MAY SEE ACTIVITY LINGER INTO THE
AFTERNOON HOURS ACROSS THE FAR SOUTH. MODELS DO TRY AND PUSH THE
FRONT INTO NORTHERN MISSOURI WHICH WOULD KEEP SOUTHERN IOWA MAINLY
DRY FOR SUNDAY AFTER THE EARLY MORNING ACTIVITY MOVES OUT. FOCUS
THEN SHIFTS TO SUNDAY NIGHT AS ANOTHER UPPER LEVEL WAVE IS PROGGED
TO DROP THROUGH THE DAKOTAS AND THROUGH IOWA LATE SUNDAY NIGHT
INTO MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE STATE WITH
THIS WAVE WITH STORMS EXPECTED TO FIRE ALONG THE BOUNDARY ACROSS
SOUTH DAKOTA SUNDAY AFTERNOON. MODELS THEN BRING AN MCS THROUGH
IOWA IN THE LATE EVENING/OVERNIGHT HOURS...WITH POST-FRONTAL
SHOWERS LINGERING INTO MONDAY. ALSO EXPECT DECENT CLOUD COVER
LINGERING THROUGH MUCH OF THE DAY WITH H85 TEMPS DROPPING TO
AROUND +14C. THEREFORE EXPECT RELATIVELY COOLER CONDITIONS FOR
MONDAY WITH HIGHS IN THE 70S TO AROUND 80.

LARGE AREA OF HIGH PRESSURE TO BUILD INTO THE REGION FOR TUESDAY
INTO WEDNESDAY. A WEAK COLD FRONTAL BOUNDARY WILL DROP THROUGH THE
CWA THURSDAY NIGHT ASSOCIATED WITH A WAVE MOVING THROUGH SE
ONTARIO. THIS CURRENTLY LOOKS LIKE A DRY FRONTAL PASSAGE WITH
MUCH OF THE LIFT CLOSER TO THE PARENT SYSTEM IN CANADA. UPPER
RIDGING CONTINUES TO AMPLIFY ACROSS THE CENTRAL US INTO THE
WEEKEND...WITH THE THERMAL RIDGE BUILDING AND DRY CONDITIONS
EXPECTED. H85 TEMPS PUSH INTO THE 20S CELSIUS BY NEXT WEEKEND...SO
EXPECT HIGHS TO CLIMB BACK INTO THE MID TO UPPER 80S IF NOT
WARMER.

&&

.AVIATION...09/00Z
ISSUED AT 645 PM CDT SAT AUG 8 2015

EXPECTING VFR CONDITIONS THROUGH MUCH OF THE EVENING BEFORE STORMS
LOOK TO DEVELOP OVER CENTRAL TO SOUTHERN IOWA PAST 06Z. THE LATEST
RAP13 HAS GOOD HANDLE ON CURRENT RADAR TRENDS AND FORECAST THROUGH
THE OVERNIGHT HOURS AND HAVE HIGH CONFIDENCE DSM/OTM WILL SEE
HEAVY RAIN AND TS OVERNIGHT. FOD WILL SEE A FEW SCATTERED STORMS
THROUGH 03Z AS THIS WEAK ELEVATED CONVECTION CONTINUES. EXPECTING
THIS ELEVATED CONVECTION TO REMAIN SOUTH OF MCW BUT ALO MAY SEE A
FEW SPRINKLES BEFORE NEXT TAF UPDATE. HOWEVER...LOW CONFIDENCE IN
DURATION AND ANY FLIGHT RESTRICTIONS AND LEFT OUT MENTION ATTM.

&&

.HYDROLOGY...
ISSUED AT 342 PM CDT SAT AUG 8 2015

IT IS EXPECTED THAT A DEVELOPING LOW LEVEL JET WILL INITIATE
THUNDERSTORM DEVELOPMENT OVER PARTS OF IOWA AFTER SUNSET
TONIGHT...ESPECIALLY DURING THE EARLY MORNING HOURS ON SUNDAY.
THERE IS SOME QUESTION AS TO HOW FAR NORTH OR SOUTH THESE STORMS
MAY FORM...BUT SOUTHERN IOWA APPEARS THE BEST BET GIVEN THE
LOCATION OF GREATEST INSTABILITY AND NASCENT OUTFLOW BOUNDARIES
NEAR THE IOWA/MISSOURI BORDER. ANY STORMS THAT DO FORM OVERNIGHT
WILL DO SO WITHIN AN ENVIRONMENT THAT IS VERY FAVORABLE FOR HEAVY
RAIN...WITH PWAT VALUES OVER TWO INCHES AND WARM CLOUD DEPTHS OF
NEARLY 15 KFT. IN ADDITION...THE AFOREMENTIONED BOUNDARIES JUST TO
OUR SOUTH WILL PROVIDE AN ANCHOR FOR CONTINUING THUNDERSTORM
DEVELOPMENT AND POTENTIAL BACKBUILDING. IN ADDITION...DESPITE
ABOUT SIX DAYS OF RELATIVELY DRY WEATHER...SOIL MOISTURE REMAINS
VERY HIGH IN SOUTHERN IOWA GIVEN THE HEAVY RAINFALL OF JULY/EARLY
AUGUST...AND FLASH FLOOD GUIDANCE IS LOWER IN THIS AREA AS A
RESULT. GIVEN THIS COMBINATION OF FACTORS...HAVE ISSUED A FLASH
FLOOD WATCH TO COVER THE OVERNIGHT HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-CLARKE-DALLAS-DAVIS-DECATUR-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...LEE
LONG TERM...BEERENDS
AVIATION...PODRAZIK
HYDROLOGY...LEE
Hazardous weather outlook, Aug 8, 3:52 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SAT AUG 8 2015

IAZ033>038-044>050-057-058-062-070-091100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-POWESHIEK-CASS-
352 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS MAY DEVELOP AS EARLY AS THIS AFTERNOON...BUT WILL BE
MORE LIKELY BY TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL AND STRONG WINDS. PERIODS OF HEAVY RAINFALL TONIGHT MAY ALSO
LEAD TO LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY
INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME.

IAZ004>007-015>017-023>028-039-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
352 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON
THROUGH TONIGHT. THE PROBABILITY OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY
INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME.

IAZ059>061-071>075-081>086-092>097-091100-
DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
352 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON...BECOMING
MORE LIKELY BY THIS EVENING AND OVERNIGHT. SEVERE WEATHER WILL BE
POSSIBLE...ESPECIALLY THROUGH THE EVENING. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREATS...BUT A TORNADO CANNOT BE RULED
OUT. ALSO...AS STORMS BECOME MORE WIDESPREAD OVERNIGHT HEAVY
RAINFALL WILL BECOME LIKELY WITH A POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY
INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME.

LEE

In the hours before

Special weather statement, Aug 8, 10:13 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT SAT AUG 8 2015

IAZ070-071-081-090415-
CASS IA-ADAIR IA-ADAMS IA-
1013 PM CDT SAT AUG 8 2015

...SMALL HAIL AND GUSTY WINDS EXPECTED...

AT 1012 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF VILLISCA...OR 10 MILES NORTHWEST OF CORNING...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...LAKE ICARIA...FONTANELLE...ORIENT...MASSENA...
BRIDGEWATER...CARBON...NODAWAY PARK AND LAKE ICARIA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4116 9493 4116 9499 4140 9458 4120 9435
      4116 9445 4116 9447 4115 9447 4095 9493
TIME...MOT...LOC 0312Z 239DEG 29KT 4106 9493

COGIL
Special weather statement, Aug 8, 11:19 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT AUG 8 2015

IAZ059-071>073-090500-
MADISON IA-WARREN IA-DALLAS IA-ADAIR IA-
1119 PM CDT SAT AUG 8 2015

...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...

AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...WAUKEE...WINTERSET...ADEL...EARLHAM...DE SOTO...VAN
METER...MARTENSDALE...CUMMING...PATTERSON...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4136 9440 4168 9400 4139 9363 4116 9421
      4116 9422
TIME...MOT...LOC 0418Z 231DEG 32KT 4132 9424

AWB
Special weather statement, Aug 9, 12:18 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1218 AM CDT SUN AUG 9 2015

IAZ048-060-061-073-090615-
JASPER IA-WARREN IA-STORY IA-POLK IA-
1218 AM CDT SUN AUG 9 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND GUSTY WINDS...

AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRIMES TO NEAR
CARLISLE...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...NEWTON...INDIANOLA...ALTOONA...NORWALK...PLEASANT HILL...
GRIMES...WINDSOR HEIGHTS...CARLISLE...BONDURANT...POLK CITY...
HUXLEY...SAYLORVILLE...MITCHELLVILLE AND COLFAX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL IOWA.

LAT...LON 4170 9292 4151 9323 4151 9333 4145 9333
      4134 9350 4159 9379 4160 9379 4161 9382
      4171 9381 4204 9339 4192 9323 4186 9323
      4186 9314
TIME...MOT...LOC 0517Z 231DEG 28KT 4165 9382 4148 9350

AWB
Local storm report, Aug 9, 12:19 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             CUMMING                 41.49N 93.76W
08/09/2015  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

            BRIEF HAIL. MOST STONES WERE NICKEL SIZE BUT
            A FEW WERE SIZE OF A QUARTER. WINDS
            ESTIMATED TO 45 MPH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 9, 12:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT SUN AUG 9 2015

IAZ070-081-090645-
CASS IA-ADAMS IA-
1239 AM CDT SUN AUG 9 2015

...THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...

AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF ELLIOTT...OR 15 MILES SOUTH OF ATLANTIC...MOVING
EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRISWOLD...LAKE ICARIA...MASSENA...CUMBERLAND...CARBON...GRISWOLD
PARK AND LAKE ICARIA STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.

LAT...LON 4128 9516 4133 9470 4116 9470 4116 9469
      4104 9469 4106 9493 4116 9493 4116 9516
TIME...MOT...LOC 0539Z 269DEG 19KT 4118 9509

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:13 PM CDTSpecial Weather StatementDMXAdams62 min
Aug 8, 11:19 PM CDTSpecial Weather StatementDMXMadison41 min
Aug 8, 11:33 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren42 min
Aug 9, 12:18 AM CDTSpecial Weather StatementDMXJasper, Polk57 min
Aug 9, 4:24 AM CDTFlash Flood WarningDMXBoone, Story6 hr
Aug 9, 4:33 AM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Aug 9, 4:50 AM CDTFlash Flood WarningDMXWebster6 hr
Aug 9, 10:28 AM CDTAreal Flood WarningDMXBoone, Story24 hr
Aug 9, 6:27 PM CDTSevere Thunderstorm WarningDMXEmmet48 min
Aug 9, 6:48 PM CDTSpecial Weather StatementDMXPalo Alto42 min

Nearby

Special Weather Statements in Iowa, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.